Jump to content
Important Survey - Please Participate ×

Benzo and the pituitary??? Help please


[Su...]

Recommended Posts

 

Anyone know what effect that benzo’s might have on the pituitary? I have a couple doctors and specialists that think I have a pituitary tumor based on blood work and an MRI. If I had one, it’s very small and one pituitary “specialist” from a famous hospital seems to think that I do not have a tumor.

None of the doctors are familiar with &/or believe the benzo injury other than they mostly agree that my system didn’t do well on benzo’s.

Anyone been through pituitary issues? Please help. Thank you

 

Link to comment
Share on other sites

Sunny. Unfortunately, I have no answer to this question. But I'm wondering how you are doing? Did you get any more information?  :)
Link to comment
Share on other sites

 

Anyone know what effect that benzo’s might have on the pituitary? I have a couple doctors and specialists that think I have a pituitary tumor based on blood work and an MRI. If I had one, it’s very small and one pituitary “specialist” from a famous hospital seems to think that I do not have a tumor.

None of the doctors are familiar with &/or believe the benzo injury other than they mostly agree that my system didn’t do well on benzo’s.

Anyone been through pituitary issues? Please help. Thank you

 

Sunny day, I've had plenty of neuro-endocrine problems, including hypothalamus/pituitary malfunction, due to benzos. I've heard that this is fairly common (although I've not been tested for a tumor). These issues almost always go away as we heal more.

 

Stressful life events are known to bring on pituitary tumors and other neuro-endocrine disorders. But pituitary cancer is very rare -- most pituitary tumors are benign. It's great that you're keeping an eye on things, however, if only to put your mind at ease.

 

Gentle wishes for your healing. Take care.

Link to comment
Share on other sites

Thank you both for the reply. I appreciate it.

I don't have any new info. Just that the IGF-1 hormone related to the pituitary has tested very high for the past several months. I've been off meds besides my thyroid med for 5 months. I had an MRI Dec 2019. There was a very small darker spot on the pituitary that the local Dr thought might be a tumor. Sent me to Mayo clinic pituitary specialist that said it wasn't a tumor. I went to the Dr again last week, that Dr doesn't like benzos but doesn't at all think I can still be experiencing wd symptoms (no surprise) & wont look at any of the boenzo info that I brought. Anyway, the hormone is still high so this local Dr thinks that Mayo is wrong and that brain surgery is needed. 

I'm not doing brain surgery. It's all very stressful & not helping the SI issues either.

I appreciate the feedback.

Link to comment
Share on other sites

Thank you both for the reply. I appreciate it.

I don't have any new info. Just that the IGF-1 hormone related to the pituitary has tested very high for the past several months. I've been off meds besides my thyroid med for 5 months. I had an MRI Dec 2019. There was a very small darker spot on the pituitary that the local Dr thought might be a tumor. Sent me to Mayo clinic pituitary specialist that said it wasn't a tumor. I went to the Dr again last week, that Dr doesn't like benzos but doesn't at all think I can still be experiencing wd symptoms (no surprise) & wont look at any of the boenzo info that I brought. Anyway, the hormone is still high so this local Dr thinks that Mayo is wrong and that brain surgery is needed. 

I'm not doing brain surgery. It's all very stressful & not helping the SI issues either.

I appreciate the feedback.

 

Sorry to hear about the SI issues. I know what it's like.

 

Thyroid fluctuations are very common during withdrawal, even with taking thyroid meds, and that alone can easily cause elevation in IFG-1. I'd trust the pituitary specialist on this one -- for what it's worth, I would make the same choice that you have. I'm sure it will all settle down, Sunny. Hang in there. Best wishes.

Link to comment
Share on other sites

Thank you both for the reply. I appreciate it.

I don't have any new info. Just that the IGF-1 hormone related to the pituitary has tested very high for the past several months. I've been off meds besides my thyroid med for 5 months. I had an MRI Dec 2019. There was a very small darker spot on the pituitary that the local Dr thought might be a tumor. Sent me to Mayo clinic pituitary specialist that said it wasn't a tumor. I went to the Dr again last week, that Dr doesn't like benzos but doesn't at all think I can still be experiencing wd symptoms (no surprise) & wont look at any of the boenzo info that I brought. Anyway, the hormone is still high so this local Dr thinks that Mayo is wrong and that brain surgery is needed. 

I'm not doing brain surgery. It's all very stressful & not helping the SI issues either.

I appreciate the feedback.

 

Sorry to hear about the SI issues. I know what it's like.

 

Thyroid fluctuations are very common during withdrawal, even with taking thyroid meds, and that alone can easily cause elevation in IFG-1. I'd trust the pituitary specialist on this one -- for what it's worth, I would make the same choice that you have. I'm sure it will all settle down, Sunny. Hang in there. Best wishes.

 

Thank you for the reassurance. How are you feeling these days? Looks like you've been benzo free for a couple years now?

Link to comment
Share on other sites

Sunny, thank you for asking. I was very hard hit because of being poly-drugged and kindled for so long. I'm coming on to 23 months free soon. I've made some huge strides physically -- in some ways better than even before benzos -- but I have a ways to go mentally. However, I'm treating other issues concurrently, particularly copper imbalance/toxicity, and detoxing from that can cause severe anxiety, so it's to be expected.

 

It has been extremely traumatic, but my life and health are slowly improving in wonderful ways, so I'm hopeful and cautiously optimistic.

Link to comment
Share on other sites

I have a cyst in my pituitary .  I noticed an odd headache in the center of my brain like a pinpoint.  Sometimes it feels like an explosion.  It measures 10x12 mm.  They take an MRI every year to see if it has grown and they tell me it hasn’t.  I think it’s benzo related as well but doctors never want to confirm that.  I agree with you about the surgery.  Much too risky. 

 

Congratulations on getting off those pills.  I can’t wait for the day it’s all behind me.  Meanwhile I will continue to plod along.

Link to comment
Share on other sites

  • 3 months later...

Hello,

Benzo withdrawal is a major physical stressor, and like others such as surgeries, raises IGF-1.

 

http://www.benzobuddies.org/forum/index.php?topic=205360.msg2658749#msg2658749

SSRI1975 talks about her elevated IGF-1 from benzo w/d in this and other links in the forum.

 

My IGF-1 responded well to lycopene from whole food - I did not take a lycopene supplement because

https://www.rogelcancercenter.org/support/symptoms-and-side-effects/cancer-nutrition-services/nutrition-and-prevention/are-lycopene-supplements-a-good-idea-for-you

 

Hope you all feel well.

Link to comment
Share on other sites

I have a cyst in my pituitary .  I noticed an odd headache in the center of my brain like a pinpoint.  Sometimes it feels like an explosion.  It measures 10x12 mm.  They take an MRI every year to see if it has grown and they tell me it hasn’t.  I think it’s benzo related as well but doctors never want to confirm that. 

 

https://pituitary.org/medical-resources/pavilions/mental-health/why-are-mental-health-symptoms-connected-with-pituitary-disorders

 

confirming what WildFlower said:

 

Stressful life events are known to bring on pituitary tumors and other neuro-endocrine disorders. But pituitary cancer is very rare -- most pituitary tumors are benign. It's great that you're keeping an eye on things, however, if only to put your mind at ease.

 

 

For years I thought it was the benzos that caused my tumors, but there are other potential causes.

 

Thank you so much WildFlower  :smitten:

Link to comment
Share on other sites

  • 2 weeks later...
×
×
  • Create New...